HAL will be down for maintenance from Friday, June 10 at 4pm through Monday, June 13 at 9am. More information
Skip to Main content Skip to Navigation
Journal articles

Bifurcation values for a family of planar vector fields of degree five

Abstract : We study the number of limit cycles and the bifurcation diagram in the Poincaré sphere of a one-parameter family of planar differential equations of degree five x˙=Xb(x) which has been already considered in previous papers. We prove that there is a value b∗>0 such that the limit cycle exists only when b∈(0,b∗) and that it is unique and hyperbolic by using a rational Dulac function. Moreover we provide an interval of length 27/1000 where b∗ lies. As far as we know the tools used to determine this interval are new and are based on the construction of algebraic curves without contact for the flow of the differential equation. These curves are obtained using analytic information about the separatrices of the infinite critical points of the vector field. To prove that the Bendixson--Dulac Theorem works we develop a method for studying whether one-parameter families of polynomials in two variables do not vanish based on the computation of the so called double discriminant.
Document type :
Journal articles
Complete list of metadata

Contributor : Hector Giacomini Connect in order to contact the contributor
Submitted on : Wednesday, July 1, 2015 - 5:22:27 PM
Last modification on : Tuesday, January 11, 2022 - 5:56:09 PM

Links full text




Garcia-Saldana Johanna, Gasull Armengol, Hector Giacomini. Bifurcation values for a family of planar vector fields of degree five. Discrete and Continuous Dynamical Systems - Series A, American Institute of Mathematical Sciences, 2015, 35 (2), pp.669-701. ⟨10.3934/dcds.2015.35.669⟩. ⟨hal-01170574⟩



Record views